Toggle Main Menu Toggle Search

Open Access padlockePrints

Dynamics of Shallow Dark Solitons in a Trapped Gas of Impenetrable Bosons

Lookup NU author(s): Professor Nikolaos ProukakisORCiD


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


The dynamics of linear and nonlinear excitations in a Bose gas in the Tonks-Girardeau regime with longitudinal confinement are studied within a mean-field theory of quintic nonlinearity. A reductive perturbation method is used to demonstrate that the dynamics of shallow dark solitons, in the presence of an external potential, can effectively be described by a variable-coefficient Korteweg–de Vries equation. The soliton oscillation frequency is analytically obtained to be equal to the axial trap frequency, in agreement with numerical predictions obtained by Busch et al. [J. Phys. B 36, 2553 (2003)] via the Bose-Fermi mapping. We obtain analytical expressions for the evolution of both soliton and emitted radiation (sound) profiles.

Publication metadata

Author(s): Frantzeskakis DJ, Proukakis NP, Kevrekidis PG

Publication type: Article

Publication status: Published

Journal: Physical Review A: Atomic, Molecular and Optical Physics

Year: 2004

Volume: 70

Issue: 1

ISSN (print): 1050-2947

ISSN (electronic): 1094-1622

Publisher: American Physical Society


DOI: 10.1103/PhysRevA.70.015601


Altmetrics provided by Altmetric